LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Daily Nausea

 - UBBFriend: Email this page to someone!    
Author Topic: Daily Nausea
RZR
Frequent Contributor (1K+ posts)
Member # 20953

Icon 1 posted      Profile for RZR     Send New Private Message       Edit/Delete Post   Reply With Quote 
How do you handle daily nausea? This is new to me. I think it could be doxycycline, but I take it with food.

It has been ongoing for nearly 2 weeks...will it go away or should I ask to change abx?

I am also taking Rifampin, but paired it with Ceftin before without nausea.

Thanks!

--------------------
Tick bite May 2009
Diagnosed June 2009

Posts: 2329 | From SouthEast | Registered: Jun 2009  |  IP: Logged | Report this post to a Moderator
gwb
Frequent Contributor (1K+ posts)
Member # 7273

Icon 1 posted      Profile for gwb     Send New Private Message       Edit/Delete Post   Reply With Quote 
jennie, nausea is no fun. I know, I dealt with it for several weeks when I was sick. I took chicory ginger digestive bitters and this helped me with my nausea. I don't have the problem much anymore, but when I do I use this:

http://shop.urielpharmacy.com/liq-chiginbit240.aspx

I learned about this while being treated by Dr. Jernigan at the Hansa Center. It works good for me.

Sorry, I don't have answers to your other questions. Hope someone else will be able to help you there.

Gary

Posts: 1349 | From OK | Registered: May 2005  |  IP: Logged | Report this post to a Moderator
B4LYME
LymeNet Contributor
Member # 23222

Icon 1 posted      Profile for B4LYME     Send New Private Message       Edit/Delete Post   Reply With Quote 
Nausea is one of the things that I've dealt with with this disease. For me, it is worse during the week my other symptoms flare, but I also need to be careful at other times.

I have lost weight because of this, but as I improve the weight lose has stopped and the nausea doesn't last as long. This is a relapse for me, but when I was first treated it went away along with all my other symptoms with treatment.

For now, I have found a few things that help. The nausea for me is mostly in the morning and even though I take the same meds at dinner, I rarely have issues then.

I use ginger pills before I take my morning meds. Then I take some of my pills. Then I eat something dry and take my Biaxin and Doxy. Then I eat something with fat and take my Mepron. I have found that by spreading things out, I don't have as many problems.

I have also noticed that I have increased phlegm that will upset my stomach at times. If I reduce the phlegm, my stomach isn't as upset.

Nausea is not pleasant, but it can be more manageable. And, for me, it has gotten better over time and disappeared before with treatment.

I hope this helps.

B4lyme

Posts: 144 | From PA | Registered: Nov 2009  |  IP: Logged | Report this post to a Moderator
RZR
Frequent Contributor (1K+ posts)
Member # 20953

Icon 1 posted      Profile for RZR     Send New Private Message       Edit/Delete Post   Reply With Quote 
B4lyme,

I have ginger caps here. How much do you take?
So, it is ok to take at the same time or right before abx? You don't have to spread it out by a few hours?

Thanks for your help.

--------------------
Tick bite May 2009
Diagnosed June 2009

Posts: 2329 | From SouthEast | Registered: Jun 2009  |  IP: Logged | Report this post to a Moderator
jenny76
LymeNet Contributor
Member # 18205

Icon 1 posted      Profile for jenny76     Send New Private Message       Edit/Delete Post   Reply With Quote 
Jennie46,

I am dealing with the exact same thing only I have it even when not on meds. It is so bad I have to suck on candy just to stop me from dry heaving. I think it is a symptom of this disease as well as a side effect of medications.

Natural things are great. Have you tried Ginger tea? I also have Zofran and Phenegren to take as well when things get out of hand.

I hope you feel better. The nausea is by far the most debilitating symptom for me.

--------------------
Never, Never, Never give up!

Posts: 395 | From Connecticut | Registered: Nov 2008  |  IP: Logged | Report this post to a Moderator
B4LYME
LymeNet Contributor
Member # 23222

Icon 1 posted      Profile for B4LYME     Send New Private Message       Edit/Delete Post   Reply With Quote 
Jennie,

I take one 250 mg capsule about half an hour before my meds so it can help settle my stomach. I have found the capsules work better for me than the tea.

Some mornings when I know I have to eat, I will eat some ginger snaps and a hard boiled egg just to get something in my stomach and get some protein.

I'm not aware of any interactions with what I'm taking. Ginger is also used for motion sickness and morning sickness. So it usually is pretty safe.

You can take it several times a day as needed. You can search the internet for interactions and safety.

Hope you feel better soon.

B4lyme

Posts: 144 | From PA | Registered: Nov 2009  |  IP: Logged | Report this post to a Moderator
LightAtTheEnd
LymeNet Contributor
Member # 24065

Icon 1 posted      Profile for LightAtTheEnd     Send New Private Message       Edit/Delete Post   Reply With Quote 
I am on doxy and Biaxin. I am having the same problem with nausea and phlegm (sneezing and blowing my nose) from 45 minutes after I take doxy to about an hour or two later.

My doctor recently told me to try taking the doxy an hour and a half to two hours after I eat, but not later than that or it will be like taking it on an empty stomach. If you take it at just the right time, it should get through the stomach faster.

I also started Biaxin at the same time as the change in doxy schedule. I now take the Biaxin immediately after finishing breakfast, and then I set an alarm to take the doxy an hour and a half later, and make sure I keep the pills and water handy for when the alarm goes off.

It seems to have improved the frequency, intensity and duration of the nausea, though Biaxin may be giving me more than I had with just doxy--not sure.

When I am feeling nauseated, I sip lemon ginger tea, or club soda, or munch on natural potato chips or salted almonds.

I will have to try the ginger capsules. I think I have some lying around somewhere.

I have been on doxy for 3.5 months now, and I am still having this issue. I hoped I would get used to the drug and it would stop, but that hasn't happened yet.

Feel better!

--------------------
Don't forget to laugh! And when you're going through hell, keep going!

Bitten 5/25/2009 in Perry County, Indiana. Diagnosed by LLMD 12/2/2009.

Posts: 756 | From Inside the tunnel | Registered: Jan 2010  |  IP: Logged | Report this post to a Moderator
lpkayak
Honored Contributor (10K+ posts)
Member # 5230

Icon 1 posted      Profile for lpkayak     Send New Private Message       Edit/Delete Post   Reply With Quote 
nausea was my only sx of needing my gallbladder out

--------------------
Lyme? Its complicated. Educate yourself.

Posts: 13712 | From new england | Registered: Feb 2004  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.